Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 20, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Sep 6, 2018, 7:57 AM CDT for Val Verde County, Texas. It took effect at Sep 6, 2018, 11:10 AM CDT. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2018, 7:57 AM CDT (12:57 UTC)
- In effect from
- Sep 6, 2018, 11:10 AM CDT
- Expired
- Sep 6, 2018, 7:47 PM CDT
- In force
- 9 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 78 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Devils River at Pafford Crossing near Comstock (CMKT2).
- Action stage
- 4 ft
- Minor stage
- 5 ft
- Moderate stage
- 6 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08449400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
441
WGUS44 KEWX 061257
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
757 AM CDT Thu Sep 6 2018
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Devils River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC465-070656-
/O.NEW.KEWX.FL.W.0020.180906T1610Z-180907T2230Z/
/CMKT2.1.ER.180906T1610Z.180907T0000Z.180907T1030Z.NO/
757 AM CDT Thu Sep 6 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Devils River At Pafford Crossing nr Comstock.
* from this morning to Friday afternoon...or until the warning is cancelled.
* At 7:15 AM Thursday the stage was 3.9 feet (1.2 meters).
* Flood stage is 5.0 feet (1.5 meters).
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue to rise to
near 5.8 feet 1.8 meters by this evening. The river will fall below flood
stage by early tomorrow.
* Impact...At 6.0 feet...(1.8 meters), Moderate lowland flooding over 1/4 mile
wide covers the right bank to the canyon walls. The turbulent flow can wash
motorists, campers, and equipment downstream from Pafford Crossing to Amistad
Reservoir. Livestock are cut off and potentially drowned below Juno to Amistad
Reservoir..
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Fri Sat Sun Mon Tue
Pafford Crossing 4 5 3.9 Thu 07 AM 4.8 3.7 3.3 3.2 3.1
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG DAY TIME Fri Sat Sun Mon Tue
Pafford Crossing 1 2 1.2 Thu 07 AM 1.5 1.1 1.0 1.0 0.9
&&
LAT...LON 2968 10103 2971 10095 2966 10089 2956 10092
2953 10100 2963 10097
$$1 follow-up statement
187
WGUS84 KEWX 070047
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
747 PM CDT Thu Sep 6 2018
...The flood warning is cancelled for the following rivers in Texas...
Devils River At Pafford Crossing nr Comstock Affecting Val Verde County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC465-070117-
/O.CAN.KEWX.FL.W.0020.000000T0000Z-180907T2230Z/
/CMKT2.1.ER.180906T1256Z.180906T1315Z.180906T1343Z.NO/
747 PM CDT Thu Sep 6 2018
The flood warning is cancelled for
the Devils River At Pafford Crossing nr Comstock.
* At 7:15 PM Thursday the stage was 3.8 feet.
* Flood stage is 5.0 feet.
* Forecast...The river will rise to around 4.2 feet Friday afternoon.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Fri Sat Sun Mon Tue
Pafford Crossing 4 5 3.8 Thu 7 PM 3.9 3.6 3.2 3.1 3.0
&&
LAT...LON 2968 10103 2971 10095 2966 10089 2956 10092
2953 10100 2963 10097
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 6, 6:42 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 6, 6:42 AM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 642 AM CDT Thu Sep 6 2018 .AVIATION... At KSAT/KSSF, SHRA developed south of those sites. Have introduced VCSH along with the ongoing MVFR CIGs. CIGs slowly lift to VFR mid morning while the VCSH continues through afternoon into evening. MVFR level stratus returns tonight, however should be SCT as lower level flow is light and variable. VRBL winds around 5 KTs or less prevail, though trend Ely this afternoon into evening. At KDRT, MVFR CIGs slowly lift to VFR by late morning as VCSH and Ely winds 5 to 10 KTs continue throughout the forecast. At KAUS, VFR prevails throughout the forecast with VCSH this afternoon into evening. VRBL winds around 5 KTs or less prevail, though trend Ely this afternoon into evening. At all sites, TSRA are possible mainly this afternoon into evening, however, have left out as there is uncertainty on locations and timing. && .PREV DISCUSSION... /ISSUED 426 AM CDT Thu Sep 6 2018/ SHORT TERM (Today through Friday)... A wet weather pattern continues across South Central Texas today and Friday. Most of the rain is expected to fall across the Hill Country and areas along and west of Highway 281, but not limited to these regional locations. The reasoning behind this wet weather pattern is about several features in place such as an upper level long-wave trough across the four corners region, an upper level inverted trough along the middle Texas coast and abundant tropical moisture available across South Central Texas. Moderate to heavy rain is expected this afternoon across the above mentioned areas and can't rule out thunderstorm wind gusts up to 40 mph with stronger storms as suggested by area forecast soundings. With all the rainfall affecting the western part of the Hill Country and southern Edwards Plateau recently, additional one to two inches of rainfall in a short period of time could cause minor flooding across those locations. The shower and thunderstorm activity diminishes this evening with only isolated showers mainly across the Rio Grande and parts of southern Edwards Plateau. Another round of moderate to localized heavy rain is forecast for Friday across the Hill Country and Edwards Plateau as the upper level trough over the four corners regions slowly moves to the east and a convergence zone develops across central Texas. This area will determine where the heaviest rain will fall as far as region over South Central Texas. If the boundary shifts more to the south and sits over the Hill Country, then the focus for heavy rain could be along Highway 90 and Interstate 35 including both of the Austin and San Antonio metro areas. With that said, it is recommended to monitor weather conditions through the weekend for the potential for localized heavy rain over most of South Central Texas. LONG TERM (Friday Night through Wednesday)... Scattered to numerous showers and isolated thunderstorms are expected Friday night into the upcoming weekend as the upper level trough moves across the Southern Plains and the convergence zone/low level boundary sits near the Hill Country. Chances for rain begin to diminish Sunday night into Monday of next week as the upper level trough pushes to the southeast and into the southern coastal states. Storm total rainfall amounts (today through Sunday) could range from 2 to 4 inches with isolated pockets of 6 inches mainly across the western two-thirds of South Central Texas. 1 to 2 inches are expected for areas south of Highway 90 and east of Highway 37. Important points to remember next few days: 1) There is the potential for heavy rain episodes across the Hill Country and Edwards Plateau. 2)The placement of the heavy rain depends where the convergence zone sits. 3)Storm total rainfall amounts (today through Sunday) could range from 2 to 4 inches with isolated pockets of 6 inches. Please monitor closely weather conditions and visit our website:www.weather.gov/ewx for latest information && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 92 74 91 74 88 / 50 30 60 60 70 Austin Bergstrom Intl Airport 92 73 91 72 88 / 50 30 60 60 60 New Braunfels Muni Airport 91 73 90 73 90 / 50 40 60 60 50 Burnet Muni Airport 89 71 88 71 85 / 60 50 60 60 70 Del Rio Intl Airport 85 73 85 72 85 / 70 50 60 60 60 Georgetown Muni Airport 92 73 90 72 87 / 50 40 60 60 70 Hondo Muni Airport 88 73 88 73 89 / 60 50 60 60 50 San Marcos Muni Airport 92 73 91 72 89 / 50 40 60 60 60 La Grange - Fayette Regional 94 74 92 74 90 / 40 20 60 40 50 San Antonio Intl Airport 90 74 89 74 89 / 60 50 60 60 50 Stinson Muni Airport 91 75 91 75 90 / 60 50 50 50 50 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...04 Synoptic/Grids...17
Hazardous weather outlook, Sep 6, 4:56 AM CDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 456 AM CDT Thu Sep 6 2018 TXZ171>173-183>194-202>209-217>225-228-071000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 456 AM CDT Thu Sep 6 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered to numerous showers and thunderstorms are possible across South Central Texas today and tonight. Isolated areas of heavy rainfall could lead to flooding mainly across areas that have had significant rains recently. Wind gusts up to 40 mph are also possible in the stronger storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered to numerous showers and thunderstorms are possible across South Central Texas through Sunday. Isolated areas of heavy rainfall could lead to flooding mainly across areas that have had significant rains recently. Wind gusts up to 40 mph are possible in the stronger storms. Showers and thunderstorms will gradually become less numerous Monday through Wednesday. Locally heavy rains may cause some minor flooding. .SPOTTER INFORMATION STATEMENT... While spotter activation is not anticipated, any reports of heavy rainfall or flooding are appreciated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:40 PM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| Sep 5, 9:39 PM CDT | Areal Flood Advisory | EWX | Medina | 3 hr |
| Sep 6, 3:58 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Sep 6, 4:48 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Sep 6, 5:59 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Val Verde | 3 hr |
| Sep 6, 10:54 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick, Val Verde | 3 hr |
| Sep 6, 4:03 PM CDT | Areal Flood Advisory | EWX | Bexar | 113 min |
| Sep 6, 4:34 PM CDT | Areal Flood Advisory | EWX | Kerr | 3 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.